MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A34-34/C80 V
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395); Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2016, the patient was initially implanted with a bifurcated stent and an infrarenal extension.On (b)(6) 2017, endologix was made aware of migration of the infrarenal extension with no endoleak or sac growth.The patient was reported as stable and is being monitored.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to refute the reported event of migration of 8 to 10 mm as it was stent movement of 4mm instead.Clinical was also found evidence to support the additional finding of a type 1a endoleak with sac growth.The most likely cause of the cuff movement into the sac and loss of seal was the suboptimal placement at the implant within a hostile neck anatomy.Off-label neck anatomy suspected but could not be confirmed.There was no evidence of secondary procedure.The patient was reported to be in stable condition.To date there has been no reports of further negative patient sequelae.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.Health professional: change to yes.(b)(4).

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7167611
Report Number2031527-2018-00022
Device Sequence Number16642779
Product Code MIH
UDI-Device Identifier00818009013545
UDI-Public(01)00818009013545(17)191111
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2019
Device Model NumberA34-34/C80 V
Device Lot Number1614510-007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT # 1596320-005
Outcome Attributed to Adverse Event Other;
Patient Age79 YR